Alert archive / Texas / Flash Flood Warnings in 1998
Flash Flood Warning 2, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Feb 25, 1998, 7:25 PM CST for Kimble County, Mason County, Menard County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 25, 1998, 7:25 PM CST (01:25 UTC)
- Expired
- Feb 25, 1998, 10:30 PM CST
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
Counties Kimble County, TX, Mason County, TX, Menard County, TX
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1064 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 2006 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSJT 260125 FFWSJT TXC267-319-327-260425- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 725 PM CST WED FEB 25 1998 THE NATIONAL WEATHER SERVICE IN SAN ANGELO TX HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1030 PM CST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTH CENTRAL TEXAS ...KIMBLE COUNTY ...MASON COUNTY ...MENARD COUNTY DOPPLER RADAR AT SAN ANGELO INDICATES RAINFALL AMOUNTS OF AROUND TWO INCHES HAVE FALLEN ACROSS PORTIONS OF KIMBLE AND MENARD COUNTIES. THIS MAY CAUSE SOME FLOODING OF STREAMS AND LOW WATER CROSSINGS. THUNDERSTORMS WILL PRODUCE ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH BY 900 PM. THE THUNDERSTORMS PRODUCING THIS HEAVY RAINFALL ARE MOVING INTO WESTERN MASON COUNTY WHERE RAINFALL AMOUNTS OF TWO TO THREE INCHES MAY BE EXPECTED BY 1000 PM CST. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODING. IF FLOODING IS O\BSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Feb 25, 2:42 PM CST, 4 hours 43 minutes earlier.
Area forecast discussion, Feb 25, 2:42 PM CST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED CCF NATIONAL WEATHER SERVICE SAN ANGELO TX 242 PM CST WED FEB 25 1998 INCREASED POPS A BIT PER CURRENT SATELLITE/RADAR TRENDS. ABI 040/061 20 SJT 036/063 20 JCT. 040/064 40 15
In the hours before
Special weather statement, Feb 25, 2:29 PM CST, 4 hours 56 minutes before
TXZ049-053-054-064>066-071>073-076>078-098-099-113-114-127-128- 139-140-154-155-168>170-261405- WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 229 PM CST WED FEB 25 1998 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF WEST CENTRAL TEXAS SOUTHEAST OF A SONORA TO EDEN TO CROSS PLAINS LINE LATE THIS AFTERNOON THROUGH THIS EVENING.... A VIGOROUS UPPER LEVEL STORM SYSTEM WILL INTERACT WITH A SURFACE DRYLINE...DAYTIME HEATING...AND AMPLE MOISTURE TO PRODUCE ISOLATED TO WIDELY SCATTERED STRONG TO SEVERE THUNDERSTORMS OVER WEST CENTRAL TEXAS BY LATE THIS AFTERNOON. WITH MODERATE LEVELS OF INSTABILITY AND VERTICAL WIND SHEAR...A FEW STORMS COULD REACH SEVERE LEVELS. THE MAIN SEVERE WEATHER THREATS WILL BE FOR LARGE HAIL AND DAMAGING WINDS. HOWEVER...SURFACE WINDS OVER THE HEARTLAND AND NORTHWEST HILL COUNTRY MAY BECOME FAVORABLE FOR A ISOLATED TORNADOES TO BECOME POSSIBLE. THESE STORMS WILL MOVE EAST INTO CENTRAL TEXAS BY MIDNIGHT WITH NO ADDITIONAL THUNDERSTORMS EXPECTED. SPOTTER ACTIVATION MAY BE REQUIRED. THIS OUTLOOK WILL RESUME SCHEDULED ISSUANCE ON MARCH 1 1998. HOWEVER... THIS OUTLOOK WILL CONTINUE TO BE ISSUED AS NEEDED WHEN THUNDERSTORMS THREATEN WEST CENTRAL TEXAS. 15
Special weather statement, Feb 25, 2:29 PM CST, 4 hours 56 minutes before
TXZ049-053-054-064>066-071>073-076>078-098-099-113-114-127-128- 139-140-154-155-168>170-261405- WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 229 PM CST WED FEB 25 1998 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF WEST CENTRAL TEXAS SOUTHEAST OF A SONORA TO EDEN TO CROSS PLAINS LINE LATE THIS AFTERNOON THROUGH THIS EVENING.... A VIGOROUS UPPER LEVEL STORM SYSTEM WILL INTERACT WITH A SURFACE DRYLINE...DAYTIME HEATING...AND AMPLE MOISTURE TO PRODUCE ISOLATED TO WIDELY SCATTERED STRONG TO SEVERE THUNDERSTORMS OVER WEST CENTRAL TEXAS BY LATE THIS AFTERNOON. WITH MODERATE LEVELS OF INSTABILITY AND VERTICAL WIND SHEAR...A FEW STORMS COULD REACH SEVERE LEVELS. THE MAIN SEVERE WEATHER THREATS WILL BE FOR LARGE HAIL AND DAMAGING WINDS. HOWEVER...SURFACE WINDS OVER THE HEARTLAND AND NORTHWEST HILL COUNTRY MAY BECOME FAVORABLE FOR A ISOLATED TORNADOES TO BECOME POSSIBLE. THESE STORMS WILL MOVE EAST INTO CENTRAL TEXAS BY MIDNIGHT WITH NO ADDITIONAL THUNDERSTORMS EXPECTED. SPOTTER ACTIVATION MAY BE REQUIRED. THIS OUTLOOK WILL RESUME SCHEDULED ISSUANCE ON MARCH 1 1998. HOWEVER... THIS OUTLOOK WILL CONTINUE TO BE ISSUED AS NEEDED WHEN THUNDERSTORMS THREATEN WEST CENTRAL TEXAS. 15
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 6:44 PM CST | Severe Thunderstorm Warning | SJT | Kimble, Menard | 61 min |
| Feb 25, 7:16 PM CST | Severe Thunderstorm Warning | SJT | Brown, McCulloch, San Saba | 64 min |
| Feb 25, 7:16 PM CST | Severe Thunderstorm Warning | SJT | Mason | 64 min |
Nearby
Flash Flood Warnings in Texas, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.